Advertisement

Singularities and positivity of intersections of J-holomorphic curves

  • Dusa McDuff
Chapter
Part of the Progress in Mathematics book series (PM, volume 117)

Abstract

This chapter is devoted to proving some of the main technical results about J-holomorphic curves which make them such a powerful tool when studying the geometry of symplectic 4-manifolds. We begin by establishing some elementary local properties of these curves. Next, we develop enough of the theory of deformations of J-holomorphic curves to prove the following result in Gromov [2, 2.2.C 2] on the positivity of intersections of two curves in an almost complex 4-manifold.

Keywords

Modulus Space Intersection Number Holomorphic Curve Holomorphic Curf Adjunction Formula 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Bibliography

  1. [1]
    N. Aronszajn, A unique continuation theorem for elliptic differential equations or inequalities of the second order, J. Math. Pures Appl. 36 (1957), 235–339.MathSciNetzbMATHGoogle Scholar
  2. [2]
    M. Gromov, Pseudo-holomorphic curves in symplectic manifolds, Invent. Math. 82 (1985), 307–347.MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    P. Hartman, A. Wintner, On the local behavior of solutions of non-parabolic partial differential equations, Amer. Journ. Math. 75 (1953), 449–476.MathSciNetCrossRefzbMATHGoogle Scholar
  4. [4]
    D. McDuff, The local behaviour of holomorphic curves in almost complex A-manifolds, Journ. Diff. Geo. 34 (1991), 143–164.MathSciNetzbMATHGoogle Scholar
  5. [5]
    D. McDuff, The Structure of Rational and ruled symplectic 4-manifolds, Journ. Amer. Math. Soc. 3 (1990), 679–712.MathSciNetzbMATHGoogle Scholar
  6. [6]
    D. McDuff, Immersed spheres in symplectic 4-manifolds, Annal. Inst. Fourier 42 (1992), 369–392.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    D. McDuff, The structure of singularities of J-holomorphic curves, Journ. Geom. Analysis 2 (1992), 249–266.MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    M. Mical, B. White, The structure of branch points in area minimizing surfaces and in pseudo-holomorphic curves, preprint (1992).Google Scholar
  9. [9]
    A. Nijenhuis, W. Woolf, Some integration problems in almost-complex and complex manifolds, Ann. of Math. 77 (1963), 424–489.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Basel AG 1994

Authors and Affiliations

  • Dusa McDuff

There are no affiliations available

Personalised recommendations